I have developed dark pigmentation patches at the base of my neck on both sides symmetrically. I am wondering whether skin pigmentation changes can be caused by any form of household mould as we had a significant problem with it this winter in our home which is very damp. I have also developed asthma symptoms in the last few weeks. Please help.
Mold allergy can cause respiratory symptoms or skin symptoms like itching,hives etc but it will not cause darkening of the skin.
Without examination,confirmation of a diagnosis is tough,but it can be due to hyperpigmentation of the skin. This darkening occurs when an excess of melanin, the brown pigment that produces normal skin color, forms deposits in the skin.
Treatment involves hydroquinone, azelaic acid, corticosteroids, tretinoin cream and laser treatment. Pls discuss these options with your dermatologist before using them.Also if the symptoms persist then pls get acanthosis nigricans ruled out.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.